Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes chest pain and acid reflux that worsen after alcohol consumption?

Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 1942 Questions

default
Posted on Fri, 11 May 2018 in Digestion and Bowels
Question: Chest pain and acid reflux, really bad but goes away when i have a drink, also pain in back and throat
doctor
Answered by Dr. Ramesh Kumar 1 hour later
Brief Answer:
Proper medication and life style change would help.

Detailed Answer:
Hello,
Thanks for the query my dear,
Most likely your symptoms are because of Gatro esophageal reflux disease (GERD),It is a chronic digestive disease. GERD occurs when stomach acid or, occasionally, stomach content, flows back into your food pipe . The backwash irritates the lining of your esophagus and causes, heart burn,chest pain and intense burning sensation in throat.Both acid reflux and heart burn are a part of GERD.The presence of gastritis has proved additive to your symptoms.
Advice
If the problem is caused by previous irritation from acid reflux, I recommend the following:

1. Zantac (ranitidine) 150 mg twice a day. Zantac is an acid reducer that decreases acid production by 70%, allowing the tissues to heal. You may need to take this for a month or longer. I prefer Zantac to the proton pump inhibitors (Nexium, Prilosec, etc) because it is safer and does not have the risk of discontinuation rebound hyperacidity when it is stopped.

2. Do not lie down for 2-3 hrs after eating.

3. Avoid acidic foods - citrus, tomatoes, juices

4. Decrease caffeine (colas, coffee) and sodas in general.

5. Decrease alcohol or completely stop it.

6. If you smoke cigarettes, now is the time to stop. They increase acid production and delay healing.

7. If you are overweight through the middle, that increases the risk of reflux. Try to decrease your weight (if overweight) slowly over time.

8. Eat smaller amounts at a time so there is less pressure in the stomach which can reflux acid into the stomach.

9. Avoid eating/drinking mint (it relaxes the lower esophageal sphincter which can allow more acid up).

If these changes don't help enough, it is time to see your doctor. Your dr. may want you to have an endoscopy (visualizes the esophagus, stomach, with a fiberoptic tube), or manometry (pressure testing of the esophagus).



I hope this information helps. Please let me know if I can provide further information.


Thanks!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics ,  

Recent questions on  Proton pump

doctor1 MD

What is h-pyloric? I think that's what the doctor mentioned as a possibility about my stomach and intestinal problems.

doctor1 MD

Hi doctor, I am 36 years of age with 71 kg as weight and 5 ft 8 inch height. since last 1 year at times I feel burning sensation around heart area which lasts for 5-10 minutes.its occurenCe is twice and thrice in 15 days. I have got all checkup...

doctor1 MD

hi, I have had a constant and increasing pain behind my left breast for almost 2 weeks now. I don't know if it is related, but I have also had 2 days during these two weeks of vomiting . any ideas what this could be from?

doctor1 MD

Dear Doctor,

Recently, 3 different nights, I have been awakened with discomfort in my rib cage, like a balloon being blown up inside me. I can't seem to burp or pass gas when this happens. Feels as if there is no room for my lungs to breathe and like my heart is beating slower. I took Gas-X and it goes away in about 20 minutes. I have a history of acid reflux which is under control with Prevacid. Could I have a problem with not enough good bacteria in my gut due to taking the proton pump inhibitors for several years or could this be something more serious? Thank you.

doctor1 MD

Hello

I'm on my 2nd day of having chest pains in the middle of my chest. Almost a burning sensation but it can hurt with sharp movement or rolling over in bed. I'm a 31 yr old female with no family history of anything like this. I'm not in agony but very aware my chest hurts. Any suggestions? Thank you

doctor1 MD

my brother 25 years old was diagnosed with a mild case of OCD and was given lustral as the primary treatment, a month later he started complaining of stomach pain and heatburn, he consulted his primary physician and gave him a proton pump inhibitor. A week later, he started feeling dizzy, and today he fainted, and admitted to the ER department CBC findings are insignificant but there was hematemesis . He is irritable, a little confused, pale, and having shock. Tests and exams to be performed tomorrow morning, but am very worried. Please advice.

doctor1 MD

Dear Sir,
I have so much gastric problems with headeque & bloating & constipation for last 5-6 years, Doctor has adviced me to take adiza tablet for 2-3 months. I have finished my couse. But till now i am not well. i have the same problem.
A have also nervs pain in right leg's upper side.I have consulted with neurologists & examined so many tests.
I had low VitB12, Doctor has advised me to take mythicobol Injection for 12 weeks as per week. Now i am very frustrated with my health.Pls advice me on my email [ YYYY@YYYY ].
Best regards
Ravi Kishor Singh